MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex delivery system was to be implanted to treat a bile duct drainage in the main bile duct during a bile duct drainage procedure performed on (b)(6) 2025.During the procedure, difficulty was encountered while introducing the stent into the operating channel.Despite the orange protective cover being in place over the ergos, the device could not be advanced.During the attempt, one of the wires detached and became lodged inside the operating channel.Another advanix biliary stent with naviflex delivery system was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent barb was torn.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Block h11: an advanix naviflex biliary stent, only the stent was returned for analysis.A media inspection of the photo provided by the complainant noted that there is no visible damage observed in the supplied image.A visual examination of the returned device revealed that one of the stent barbs was slightly torn, and the stent suture hole exhibited tearing.Microscopic examination was performed, confirming localized tearing at the barb and suture hole without additional structural abnormalities.No other damages were noted to the stent product analysis could not confirmed the reported event of device guidewire stuck and stent difficult to advance.As only the stent was returned for evaluation.Taking all available information into consideration, the investigation concluded that the reported event and observed damages to the stent were most likely related to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.The returned stent identified that one of the stent barbs was slightly torn, and the stent suture hole was torn.As the delivery system was not returned, it was not possible to determine whether any damage or malfunction of that component contributed to the reported difficulty in advancing the stent or the guidewire becoming stuck.Additionally, the events occurred during the procedure, and no evidence was available to confirm a device-related cause.Therefore, a review and analysis of the all the available information indicated that the most probable cause is caused not established.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0414 captures the reportable investigation finding of stent barb torn.Investigation summary: based on the available information, boston scientific corporation concludes that device guidewire stuck and stent difficult to advance could not be confirmed.Only the stent was returned for evaluation.The investigation concluded that the additional observed damages to the stent were most likely related to procedural factors such as lesion characteristics, handling of the device, and the technique used by the physician.The returned stent identified that one of the stent barbs was slightly torn, and the stent suture hole was torn.As the delivery system was not returned, it was not possible to determine whether any damage or malfunction of that component contributed to the reported difficulty in advancing the stent or the guidewire becoming stuck.Additionally, the events occurred during the procedure, and no evidence was available to confirm a device-related cause.Therefore, a review and analysis of all available information indicated the most probable cause is caused not established.Device history records review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: only the advanix naviflex biliary stent was returned for analysis.A media inspection of the photo provided by the complainant identified the stent there was no visible damage observed in the supplied image.A visual and microscopic examination of the returned device revealed that one of the stent barbs was slightly torn, and the stent suture hole exhibited tearing.No other damages were noted to the stent labeling review: a labeling review was performed, and from the information available, there is no evidence that this device was used in a manner inconsistent with the instructions for use (ifu)/product label.Risk review: a review of the advanix naviflex biliary stent was completed and confirmed that the of event of stent barb torn.These events type have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a advanix naviflex biliary stent was to be implanted to treat a bile duct drainage in the main bile duct during a bile duct drainage procedure performed on (b)(6) 2025.During the procedure, difficulty was encountered while introducing the stent into the operating channel.Despite the orange protective cover being in place over the ergos, the device could not be advanced.During the attempt, one of the wires detached and became lodged inside the operating channel.Another advanix biliary stent with naviflex delivery system was used to complete the procedure.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the stent barb was torn.Please see block h11 for full investigation details.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24115751
Report Number3005099803-2026-00239
Device Sequence Number17661247
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public(01)08714729787440(17)270113(10)35718945
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534350
Device Catalogue NumberM00534350
Device Lot Number0035718945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown